Dizziness, gabapentin and small fiber neuropathy

Posted by mikesfn @mikesfn, Mar 10 3:52pm

I have small fiber neuropathy and use gabapentin. I wonder if the gabapentin is worsening my dizziness. Here is an exchange I had with Chat_GPT testing this proposition.

My question to Chat_GPT: Is dizziness one of the possible side effects of gabapentin?

Chat_GPT: Yes, dizziness is indeed one of the potential side effects of gabapentin. Gabapentin is a medication primarily used to treat seizures and nerve pain. Common side effects include dizziness, drowsiness, fatigue, and coordination problems. If you experience severe dizziness or any other concerning side effects while taking gabapentin, it's important to consult with your healthcare provider. They can provide guidance on whether to continue the medication or adjust the dosage.

My question to Chat_GPT: Is dizziness one of the possible symptoms of small fiber neuropathy?

ChatGPT: Yes, dizziness can be a symptom of small fiber neuropathy (SFN). Small fiber neuropathy is a condition that affects the small nerve fibers in the skin, causing various sensory symptoms such as pain, tingling, and numbness. Additionally, SFN can affect autonomic nerve fibers, which control functions such as blood pressure regulation, sweating, and digestion. Dizziness can occur as a result of autonomic dysfunction in SFN, particularly when it affects the nerves responsible for regulating blood pressure and circulation. If you're experiencing dizziness along with other symptoms suggestive of SFN, it's important to consult with a healthcare professional for proper evaluation and management.

My conclusion presented to Chat_GPT:
Because these two questions have been answered in the affirmative, it follows to make the following statement: the use of gabapentin to treat a patient's small fiber neuropathy may amplify dizziness in the patient.

Chat_GIP: Yes, that statement is plausible. If a patient with small fiber neuropathy is prescribed gabapentin to manage their symptoms, there is a possibility that the medication could amplify dizziness in the patient. This is because dizziness is a potential side effect of gabapentin, and if the patient is already experiencing dizziness as a symptom of their small fiber neuropathy, the medication could exacerbate this symptom. It's essential for healthcare providers to carefully consider the potential risks and benefits of using gabapentin in such cases and to monitor patients closely for any adverse effects, including increased dizziness.

Interested in more discussions like this? Go to the Neuropathy Support Group.

Chat GPT is great. As a nurse I know that sometimes treatment side effects can be worse than the condition itself. Just take many anti depressants side effects may include worse depression, suicidal thought etc especially in the young adult. Neurologist tried to give me gabapentin. Thanks….but maybe give me a diagnoses first!!! Don’t need the gabapentin side effects on top of what I’m experiencing and nerve pain is not to the point I need treatment. I just want to know what the hell is going on. Story too long to tell but started with getting Covid:(

REPLY
Please sign in or register to post a reply.